# SDR AALA202211016754

- Difficulty date: October 30, 2022
- Submitted: November 1, 2022
- Operation: Air carrier
- Aircraft: N8027D
- Make and model: Airbus A319-115
- Aircraft serial: 6437
- Aircraft time: 21,657 hours, 9,812 cycles
- System (JASC): 4940 · APU Start/Ignition System
- Part: O-Ring
- Condition: Leaking
- Location: Zone 100 - Fuse
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A, O

## Discrepancy

AIRCRAFT WAS GROUNDED: VERY STRONG DIRTY SOCK SMELL AFTER TAKEOFF THROUGHOUT CABIN AND FLIGHT DECK. FLIGGHT CREW DONNED OXYGEN MASKS AND ACCOMPLISHED SMOKE ODOR FUME CHECKLIST. AN EMERGENCY WAS DECLARED AND THE AIRCRAFT RETURNED TO CLT WHERE IT LANDED SAFELY WITHOUT FURTHER INCIDENT. MAINTENANCE FOUND THE APU STARTER O-RING LEAKING AND REPLACED IT PER AMM 49-42-21. A SATISFACTORY LEAK CHECK WAS ACCOMPISHED AND NO ODORS WERE NOTED.
